Doxycycline and Arthritis

I’ve been taking Doxycycline for a number of years for chronic infection and have recently been diagnosed with arthritis in my knees hips spine and s as lol of my fingers.

there’s no history or arthritis in my family. I have coeliac disease but it is under control.

I heard there might be some connection between antibiotics use and joint changes and was wondering if the group could shed any light on this?

Comments

  • SarahS
    SarahS Moderator Posts: 61

    Hi @wizHQ and welcome to our online community!

    I see that you're looking at connections between medication and joint changes, and I'm sorry to hear of your recent diagnosis as well as your other ongoing conditions. We have many wonderful members here who are always willing to share their experiences, or just lend a listening ear.

    I'm unable to comment personally on antibiotics and joint changes, however this link below could be useful for you as someone who is newly diagnosed:

    Here is some information on arthritis of the knee:

    And a bit for your hip:

    They may not answer all of your questions, but this is a good starting point. Of course, there are our wonderful members as well, as I mentioned earlier. We are a very friendly group of people here, so don't be afraid to join in, share your experiences and ask for advice wherever you need to!

    It's been lovely meeting you, and we look forward to seeing you around the forum!

    Sarah

  • stickywicket
    stickywicket Member Posts: 26,243

    I'm not a medic of any kind but I believe it's possible for antibiotics to cause RA. However, coeliac is also an autoimmune disease so the autoimmune factor is possible for you whether or not the coeliac is controlled. I assume you've been referred to a rheumatologist. If not, do ask for a referral for a proper diagnosis.

    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran